Alert archive / North Dakota / Red Flag Warnings in 2006

Red Flag Warning 22, NWS Bismarck, ND

August 29, 200611 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 29, 2006, 4:08 AM MDT for 11 counties in North Dakota. It took effect at Aug 29, 2006, 12:00 PM MDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2006, 4:08 AM MDT (10:08 UTC)
In effect from
Aug 29, 2006, 12:00 PM MDT
Expired
Aug 31, 2006, 4:18 AM MDT
In force
40 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 291008
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY NIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN
NORTH DAKOTA...

.A DEVELOPING LOW PRESSURE OVER CENTRAL MONTANA WILL PRODUCE
STRONG SOUTHERLY WINDS OVER WESTERN NORTH DAKOTA TODAY AND
WEDNESDAY. TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOWER 90S
TODAY AND INTO THE 90S WEDNESDAY DROPPING AFTERNOON HUMIDITIES BELOW
20 PERCENT. A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA
WEDNESDAY NIGHT BRINGING SWINGING THE WINDS TO THE NORTHWEST.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-291815-
/O.UPG.KBIS.FW.A.0013.060829T1800Z-060831T1200Z/
/O.NEW.KBIS.FW.W.0022.060829T1800Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
508 AM CDT TUE AUG 29 2006 /408 AM MDT TUE AUG 29 2006/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 AM CDT /6 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 7 AM CDT /6 AM MDT/ THURSDAY. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
TODAY AND CONTINUE THROUGH WEDNESDAY. TEMPERATURES WILL CLIMB INTO
THE UPPER 80S AND LOWER 90S TODAY...AND LOW TO MID 90S WEDNESDAY
DROPPING AFTERNOON RELATIVE HUMIDITIES INTO THE UPPER TEENS AND
LOWER 20S RESULTING IN RED FLAG CONDITIONS. IN ADDITION THE WINDS
WILL TURN TO THE NORTHWEST WEDNESDAY NIGHT AS COLD FRONT MOVES
ACROSS WESTERN NORTH DAKOTA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
7 follow-up statements
000 
WWUS83 KBIS 291538
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1038 AM CDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH
WEDNESDAY NIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR
WESTERN NORTH DAKOTA...

.A DEVELOPING LOW PRESSURE SYSTEM OVER CENTRAL MONTANA WILL
PRODUCE STRONG SOUTHERLY WINDS OVER WESTERN NORTH DAKOTA TODAY AND
WEDNESDAY. TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOWER 90S
TODAY AND INTO THE 90S WEDNESDAY DROPPING AFTERNOON HUMIDITIES
BELOW 20 PERCENT. A COLD FRONT WILL MOVE ACROSS WESTERN NORTH
DAKOTA WEDNESDAY NIGHT SWINGING THE WINDS TO THE NORTHWEST.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-292345-
/O.CON.KBIS.FW.W.0022.060829T1800Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1038 AM CDT TUE AUG 29 2006 /938 AM MDT TUE AUG 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP
TODAY AND CONTINUE THROUGH WEDNESDAY. TEMPERATURES WILL CLIMB
INTO THE UPPER 80S AND LOWER 90S TODAY...AND LOW TO MID 90S
WEDNESDAY DROPPING AFTERNOON RELATIVE HUMIDITIES INTO THE UPPER
TEENS AND LOWER 20S RESULTING IN RED FLAG CONDITIONS. IN ADDITION
THE WINDS WILL TURN TO THE NORTHWEST WEDNESDAY NIGHT AS COLD
FRONT MOVES ACROSS WESTERN NORTH DAKOTA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 292053
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
353 PM CDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT THROUGH WEDNESDAY NIGHT FOR LOW
HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM OVER CENTRAL MONTANA HAS PRODUCED STRONG
SOUTHERLY WINDS AND LOW HUMIDITIES OVER WESTERN NORTH DAKOTA 
TODAY. THESE DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE
THROUGH THE EVENING...SUBSIDE OVERNIGHT...AND THEN REDEVELOP ON
WEDNESDAY.

THE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON...THEN
DIMINISH IN THE LATE AFTERNOON...AS A COLD FRONT MOVES CLOSE TO
THE REGION. LIGHT WINDS WILL CONTINUE FOR A FEW HOURS...BEFORE
SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 20 MPH. IN
ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY
WEDNESDAY EVENING.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-300500-
/O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
353 PM CDT TUE AUG 29 2006 /253 PM MDT TUE AUG 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

SOUTHERLY WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE
EVENING...DIMINISH OVERNIGHT AND THEN REDEVELOP ON WEDNESDAY.
EXPECT TEMPERATURES ON WEDNESDAY IN THE UPPER 80S TO MID 90S WHICH
WILL DROP AFTERNOON RELATIVE HUMIDITIES INTO THE TEENS TO LOWER
20S ONCE AGAIN...RESULTING IN RED FLAG CONDITIONS. IN ADDITION
THE WINDS WILL TURN TO THE NORTHWEST WEDNESDAY NIGHT AS COLD FRONT
MOVES ACROSS WESTERN NORTH DAKOTA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 300248
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT TUE AUG 29 2006

...RED FLAG WARNING IN EFFECT THROUGH WEDNESDAY NIGHT FOR LOW
HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM OVER CENTRAL MONTANA PRODUCED STRONG
SOUTHERLY WINDS AND LOW HUMIDITIES OVER WESTERN NORTH DAKOTA
TODAY. THESE DANGEROUS FIRE WEATHER CONDITIONS WILL SUBSIDE
SOMEWHAT OVERNIGHT...AND THEN REDEVELOP ON WEDNESDAY.

THE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON...THEN
DIMINISH IN THE LATE AFTERNOON...AS A COLD FRONT MOVES CLOSE TO
THE REGION. LIGHT WINDS WILL CONTINUE FOR A FEW HOURS...BEFORE
SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 20 MPH. IN
ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY
WEDNESDAY EVENING.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-301200-
/O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
948 PM CDT TUE AUG 29 2006 /848 PM MDT TUE AUG 29 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JF
000 
WWUS83 KBIS 300936
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
436 AM CDT WED AUG 30 2006

...RED FLAG WARNING IN EFFECT TODAY AND TONIGHT FOR LOW
HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM OVER EASTERN MONTANA WILL MOVE INTO WESTERN
NORTH DAKOTA THIS EVENING...THEN SLOWLY ACROSS WESTERN AND CENTRAL
NORTH DAKOTA TONIGHT AND THURSDAY. STRONG SOUTHEAST WINDS OF 20 TO
35 MPH WITH AFTERNOON RELATIVE HUMIDITIES 15 TO 25 PERCENT WILL
CAUSE RED FLAG CONDITIONS. THE WINDS WILL CONTINUE THROUGH LATE
AFTERNOON...THEN DIMINISH...BEFORE SHIFTING TO THE NORTHWEST AND
INCREASING TO 15 TO 25 MPH. IN ADDITION TO A WIND SHIFT...DRY
LIGHTNING WILL BE A POSSIBILITY TONIGHT.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-301745-
/O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
436 AM CDT WED AUG 30 2006 /336 AM MDT WED AUG 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY. 

RED FLAG CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. STRONG
SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY.
THERE WILL BE A WIND SHIFT AND ISOLATED THUNDERSTORMS WITH DRY
LIGHTING TONIGHT AS A COLD FRONT MOVES ACROSS WESTERN NORTH
DAKOTA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KBIS 301608
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1108 AM CDT WED AUG 30 2006

...RED FLAG WARNING IN EFFECT TODAY AND TONIGHT FOR LOW
HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM OVER EASTERN MONTANA WILL MOVE INTO
WESTERN NORTH DAKOTA THIS EVENING...THEN SLOWLY ACROSS WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT AND THURSDAY. STRONG SOUTHEAST
WINDS OF 20 TO 35 MPH WITH AFTERNOON RELATIVE HUMIDITIES 15 TO 25
PERCENT WILL CAUSE RED FLAG CONDITIONS. THE WINDS WILL CONTINUE
THROUGH LATE AFTERNOON...THEN DIMINISH...BEFORE SHIFTING TO THE
NORTHWEST AND INCREASING TO 15 TO 25 MPH. IN ADDITION TO A WIND
SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY TONIGHT.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-310015-
/O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
1108 AM CDT WED AUG 30 2006 /1008 AM MDT WED AUG 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY...

RED FLAG CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. STRONG
SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY.
THERE WILL BE A WIND SHIFT AND ISOLATED THUNDERSTORMS WITH DRY
LIGHTING TONIGHT AS A COLD FRONT MOVES ACROSS WESTERN NORTH
DAKOTA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 302032
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
332 PM CDT WED AUG 30 2006

...RED FLAG WARNING IN EFFECT TONIGHT FOR LOW HUMIDITIES AND
STRONG WINDS AND A WIND SHIFT OVER FAR WESTERN NORTH DAKOTA...

.A LOW PRESSURE SYSTEM OVER EASTERN MONTANA WILL MOVE INTO
WESTERN NORTH DAKOTA THIS EVENING...THEN SLOWLY ACROSS WESTERN
AND CENTRAL NORTH DAKOTA TONIGHT AND THURSDAY. STRONG SOUTHEAST
WINDS OF 20 TO 35 MPH WITH AFTERNOON RELATIVE HUMIDITIES 15 TO
25 PERCENT WILL CAUSE RED FLAG CONDITIONS. THE WINDS WILL
CONTINUE THROUGH LATE THIS AFTERNOON...THEN DIMINISH...BEFORE
SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 25 MPH. IN
ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY
TONIGHT.

FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD
PERSONNEL.

NDZ001-009-017-018-031>033-040-041-043-044-310445-
/O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
332 PM CDT WED AUG 30 2006 /232 PM MDT WED AUG 30 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES AS WELL AS A WIND 
SHIFT AND POSSIBLE DRY LIGHTNING IN FAR WESTERN NORTH DAKOTA...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 311018
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
518 AM CDT THU AUG 31 2006


NDZ001-009-017-018-031>033-040-041-043-044-311130-
/O.CAN.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
518 AM CDT THU AUG 31 2006 /418 AM MDT THU AUG 31 2006/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. ALTHOUGH STRONG WINDS CAN BE EXPECTED THIS
MORNING...RELATIVE HUMIDITIES WILL BE WELL ABOVE RED FLAG WARNING
CRITERIA THIS MORNING...AND SHOULD REMAIN ABOVE CRITERIA THIS
AFTERNOON DUE TO COOLER TEMPERATURES. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:15 AM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 29, 2:15 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT TUE AUG 29 2006

SHORT TERM...TODAY THROUGH THURSDAY NIGHT...

SEE FEW CHANGES TO MAKE TO PREVIOUS FORECAST.  THE MODELS CONTINUE
TO BE IN FAIR AGREEMENT FROM RUN TO RUN AND WITH EACH OTHER.  UPPER
LEVEL RIDGE WILL MOVE SLOWLY ACROSS THE NORTHERN PLAINS FOLLOWED BY
AN UPPER LEVEL TROUGH.  THE ASSOCIATED SURFACE LOW/TROUGH WILL MOVE
TO THE LEE OF THE ROCKIES BY LATE AFTERNOON TODAY...THEN TO EASTERN
MONTANA BY WEDNESDAY EVENING...AND THEN SLOWLY ACROSS THE STATE
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.  SOUTHEAST WINDS WILL
DEVELOP AHEAD OF THE LOW ADVECTING MOISTURE INTO THE REGION...
ALTHOUGH MODELS INDICATE DRY MID LAYERS WITH IMPLIED MIXING KEEPING
THE DEWPOINTS MAINLY IN THE 50S THROUGH WEDNESDAY. THIS ALLOWS GOOD
CAPPING LIMITING THE POTENTIAL FOR TSTMS. BEST CHANCE OF TSTMS WILL
BE ON THURSDAY AND THURSDAY NIGHT AS THE MID LAYERS COOL WITH THE
APPROACH OF THE UPPER LEVEL TROUGH.  TEMPS SHOULD BE WARM TODAY AND
WEDNESDAY...COOLING ON THURSDAY.

LONG TERM...FRIDAY THROUGH TUEDAY NIGHT...
FRIDAY STARTS OUT WITH A STRONG UPPER WAVE EXITING OUR FORECAST
AREA. ALTHOUGH THE NEW GFS INDICATES THAT THE PRECIPITATION
ASSOCIATED WITH THIS FEATURE WILL BE EAST OF US...I LEFT IN THE
EXISTING POPS FOR FRIDAY TO ACCOUNT FOR POSSIBLE TIMING ERRORS. I
ALSO WENT FOR AFTERNOON/EVENING POPS SATURDAY AS THE PROGGED TQ
INDEX FOR COLD POOL CONVECTION IS HIGHER THAN 16. ON SUNDAY THE
UPPER TROUGH...NOW TO OUR EAST...STALLS AND TURNS INTO AN
UNSEASONABLE CLOSED UPPER LOW OVER SOUTHERN MINNESOTA. ITS TOO FAR
EAST TO SPREAD PRECIPITATION BACK AT US...AND IN ANY EVENT THE MODEL
SOLUTION LOOKS UNUSUAL AND OVERDONE...AND DEPENDS ON THE FUTURE PATH
AND DEVOLUTION OF TS ERNESTO OVER THE NORTHEASTERN U.S. GIVEN
THIS... THE REMAINING DAYS OF THE EXTENDED FORECAST WILL BE DRY AS
THE CLOSED LOW CONTINUES TO CHURN OVER THE MINNESOTA/WISCONSIN AREA.

&&

FIRE WEATHER...WILL UPDATE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THE WESTERN ZONES THIS AFTERNOON THROUGH WEDNESDAY
NIGHT. THE COMBINATION OF STRONG SOUTH WINDS COUPLED WITH WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES POINT TOWARD RED FLAG
CONDITIONS ALTHOUGH THERE ARE SOME LIMITING FACTORS. FORECAST
HUMIDITIES WILL BE ON THE EDGE OR SLIGHTLY ABOVE CRITERIA AND
RECENT RAINS HAVE GREENED THINGS UP A BIT.

WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL FOR CENTRAL NORTH
DAKOTA WEDNESDAY.  WINDS SHOULD BE STRONG BUT AT THIS POINT RELATIVE
HUMIDITIES MAY BE A LITTLE HIGHER THAN CRITERIA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FAR WESTERN NORTH DAKOTA TUESDAY AFTERNOON THROUGH
WEDNESDAY NIGHT.

&&

TSW/RL
Hazardous weather outlook, Aug 29, 3:18 AM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT TUE AUG 29 2006

NDZ001-009-017-018-031>033-040-041-043-044-300930-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
418 AM CDT TUE AUG 29 2006 /318 AM MDT TUE AUG 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT. THE
RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME
CATEGORY WHICH WHEN COMBINED WITH STRONG WINDS...LOW RELATIVE
HUMIDITIES...WARM TEMPERATURES WILL CAUSE RED FLAG CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT.
CONTINUED WARM TEMPERATURES...STRONG WINDS...AND LOW RELATIVE
HUMIDITIES WILL CAUSE RED FLAG CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ002>004-010>012-019>022-034-035-042-045-046-300930-
BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-MERCER-OLIVER-
MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
418 AM CDT TUE AUG 29 2006 /318 AM MDT TUE AUG 29 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG SOUTH WINDS ON WEDNESDAY ALONG WITH WARM TEMPERATURES AND RELATIVE
HUMIDITIES IN THE 20S AND LOWER 30S WILL PUSH THE RANGELAND FIRE
DANGER INTO THE VERY HIGH TO EXTREME CATEGORY....APPROACHING RED FLAG
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-036-037-047-048-050-051-300930-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
418 AM CDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.